hi,about your father it cant be good to have a fluid build up! think about it when you drown
you have fluid fill your lungs and you die ,so if thats the case then unless you can reduce the fluid you will soffocate from it.i would be very worried and call the dr for answers,and it might be a good idea to have a list of all questions before you go,that is very helpfull for you and his physician.....good luck keep us posted
It sounds like you are describing pulmonary edema, which can occur with serious cardiac disease. What happens is that the heart cannot keep up with the demands of the body due to poor function. The blood essentially backs up, resulting in fluid in the lungs as well as what is called third spacing in other parts of the body. Edema in the legs also can occur (does he have puffy feet?). Fortunately, the doctors can give meds to reduce the fluid in the lungs called diuretics along with meds for his heart if that is the cause to help make it more efficient.
Remember that I am not a doctor, just an ex ICU nurse, so please take what I say for face value.
This is just a guess as to what may be happening with your dad...I would talk to his doctor to get the best answers as to what is happening, why, and what the treatment will be.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.